MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH, INC. ARGYLE; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888501031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during routine mouthcare, while suctioning the patient with a yankauer, the tip of the yankauer came off.The sump tip was what broke off the product.The piece was lost in the patient's oropharynx and unable to retrieve or visualize it.Additional information was received from the customer and stated that the patient was already scheduled for an endoscopic procedure, so a plan was made to look for the tip during that procedure.During the procedure, it was unable to visualize the tip in the oropharynx.The endoscopic procedure was already scheduled for another underlying condition, and not specific to the tip removal.The patient passed away on (b)(6) of 2025.Per customer, at this time, they are unable to confirm or exclude correlation between the device malfunction and patient¿s death.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot number 2304500864 was reviewed and no anomalies related to the reported issue were observed.The physical device was received for evaluation and the reported condition was observed; however, a definitive root cause could not be determined.Based on this information, no corrective actions are warranted at this time.Manufacturing personnel were notified of this complaint for awareness, and we will continue to track and trend through our monitoring programs and take actions as applicable.

Brand Name
ARGYLE
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22015180
Report Number1423537-2025-00201
Device Sequence Number9484213
Product Code GCX
UDI-Device Identifier10884527019854
UDI-Public(01)10884527019854(10)2304500864
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8888501031
Device Catalogue Number8888501031
Device Lot Number2304500864
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American